Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 8, NWS Flagstaff, AZ

March 31, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 31, 2014, 3:35 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 1, 2014, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 3:35 PM MST (22:35 UTC)
In effect from
Apr 1, 2014, 10:00 AM MST
Expired
Apr 1, 2014, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS75 KFGZ 312235
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST MON MAR 31 2014

AZZ010>017-039-040-010645-
/O.NEW.KFGZ.WI.Y.0008.140401T1900Z-140402T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
335 PM MST MON MAR 31 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. 

* TIMING...STRONG WINDS TUESDAY FROM NOON (1 PM MDT) TO 8 PM MST
  (9 PM MDT).

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON ROADWAYS.
  DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
917 
WWUS75 KFGZ 010520
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 PM MST MON MAR 31 2014

AZZ010>017-039-040-011330-
/O.CON.KFGZ.WI.Y.0008.140401T1900Z-140402T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1020 PM MST MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
TUESDAY...

* TIMING...STRONG WINDS TUESDAY FROM NOON (1 PM MDT) TO 8 PM MST 
  (9 PM MDT). 

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
535 
WWUS75 KFGZ 011023
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 AM MST TUE APR 1 2014

AZZ010>017-039-040-020300-
/O.EXT.KFGZ.WI.Y.0008.140401T1700Z-140402T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
323 AM MST TUE APR 1 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING...STRONG WINDS TODAY FROM 10 AM (11 AM MDT) TO 8 PM MST
  (9 PM MDT).

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
013 
WWUS75 KFGZ 012102
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
202 PM MST TUE APR 1 2014

AZZ010>014-039-040-020300-
/O.NEW.KFGZ.DU.Y.0003.140401T2102Z-140402T0300Z/
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-140402T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
202 PM MST TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS TODAY UNTIL 8 PM MST (9 PM MDT).

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...AND
  OCCASIONALLY AS LOW AS ONE ONE-QUARTER MILE

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

AZZ009-020300-
/O.NEW.KFGZ.DU.Y.0003.140401T2102Z-140402T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
202 PM MST TUE APR 1 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS TODAY UNTIL 8 PM MST (9 PM MDT).

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...AND
  OCCASIONALLY AS LOW AS ONE ONE-QUARTER MILE

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

AZZ015>017-020300-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-140402T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW
202 PM MST TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG WINDS TODAY UNTIL TO 8 PM MST (9 PM MDT).

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
204 
WWUS75 KFGZ 020301
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
801 PM MST TUE APR 1 2014

AZZ010>014-039-040-020415-
/O.EXP.KFGZ.DU.Y.0003.000000T0000Z-140402T0300Z/
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-140402T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
801 PM MST TUE APR 1 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE WEAKENED THIS EVENING...AND WIND ADVISORY LEVEL GUSTS
ARE NO LONGER EXPECTED.

$$

AZZ009-020415-
/O.EXP.KFGZ.DU.Y.0003.000000T0000Z-140402T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
801 PM MST TUE APR 1 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE WEAKENED THIS EVENING...AND BLOWING DUST IS NO LONGER
EXPECTED.

$$

AZZ015>017-020415-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-140402T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW
801 PM MST TUE APR 1 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE WEAKENED THIS EVENING...AND WIND ADVISORY LEVEL GUSTS
ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:30 AM MST, 6 hours 5 minutes earlier.

Area forecast discussion, Mar 31, 9:30 AM MST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON MAR 31 2014

.SYNOPSIS...
EXPECT BREEZY TO WINDY CONDITIONS TODAY THROUGH WEDNESDAY. A
PASSING WEATHER SYSTEM WILL INCREASE THE CHANCES FOR SHOWERS
WEDNESDAY AND THURSDAY. ANOTHER SYSTEM WILL CROSS THE STATE LATE
FRIDAY THROUGH THE WEEKEND INCREASING THE CHANCES FOR SHOWERS
ONCE AGAIN.

&&

.DISCUSSION...
A CLOSED LOW OFF THE COAST OF THE PACIFIC NORTHWEST WILL SLOWLY
DIP SOUTHWARD AIDING IN ANOTHER ROUND OF WINDY CONDITIONS
TODAY...ALBEIT LIGHTER THAN YESTERDAYS SPEEDS. EXPECT WINDS TO
PICKUP ACROSS NORTHERN ARIZONA BEGINNING LATE MORNING AND LASTING
THROUGH THE EARLY EVENING. THESE WINDS WILL GENERALLY BE FROM THE
SOUTHWEST WITH THE HIGHEST GUSTS RANGING FROM 30 TO 40 MPH.
AFTERNOON RELATIVE HUMIDITY VALUES WILL DIP BELOW 15 PERCENT AT
SOME LOCATIONS WITH A RED FLAG WARNING IN EFFECT...SEE PHXRFWFGZ
FOR DETAILS.

&&

.PREVIOUS DISCUSSION /230 AM MST/...
FROM TUESDAY INTO SUNDAY...UNSETTLED WEATHER CONDITIONS WILL
CONTINUE. ONE FAST MOVING DISTURBANCE WILL BRING WINDY CONDITIONS
DURING THE DAY ON TUESDAY. EXPECTING SOUTHWEST WINDS OF 20-30 MPH
WITH WIND GUSTS INTO THE 40 MPH RANGE. IN ADDITION...A SLIGHT
CHANCE OF SHOWERS ALONG THE ARIZONA/UTAH BORDER. ON WEDNESDAY AND
THURSDAY...A STRONGER LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL SWING ACROSS THE AREA. EXPECT BREEZY TO WINDY
CONDITIONS TO CONTINUE. DECENT UPWARD MOTION AND COOLING ALOFT
WILL RESULT IN A GOOD CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY
NIGHT FROM THE MOGOLLON RIM NORTHWARD. MOUNTAIN SNOW SHOWERS WILL
BE A DISTINCT POSSIBILITY THOUGH ANY ACCUMULATIONS LOOK TO BE ON
THE LIGHT SIDE. MODELS SHOW ANOTHER WEAK WEATHER DISTURBANCE ON
SATURDAY AND SUNDAY. THIS WEAKER SYSTEM WILL BRING A SLIGHT CHANCE
OF SHOWERS BUT THE WIND DIRECTION ALOFT WILL SWITCH TO A MORE
NORTHWESTERLY DIRECTION RESULTING...MOST LIKELY...IN LIGHTER
DAYTIME WINDS.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HRS. SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON
HOURS BECOMING 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER
21Z...THEN DECREASING TO 5 TO 15 KTS WITH GUSTS UP TO 25 KTS
OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
FOR TODAY...EXPECT ANOTHER ROUND OF LOW RH AND
STRONG AND GUSTY SOUTHWEST WINDS BY AFTERNOON...AND A RED FLAG
WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. GUSTY
WINDS WILL PERSIST TONIGHT...THEN STRENGTHEN AGAIN ON TUESDAY WITH
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE IN NORTHEASTERN ARIZONA
BELOW 6000 FEET. HIGH TEMPERATURES WILL RUN FROM AROUND NORMAL TODAY
TO 4-6 DEGREES BELOW NORMAL ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...THERE WILL BE A CHANCE FOR SHOWERS ON
WEDNESDAY AS AN UPPER LEVEL WEATHER SYSTEM PUSHES A COLD FRONT
ACROSS THE REGION. HIGHER HUMIDITY LEVELS ARE FORECAST THROUGH
THURSDAY. HIGH TEMPERATURES WILL COOL 8-16 DEGREES BELOW SEASONAL
VALUES. STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY WITH WIND
SPEEDS DECREASING ON THURSDAY AND FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
EVENING FOR AZZ107-108-111>114-117-138-140.

&&

PUBLIC..................RR/MCCOLLUM
AVIATION/FIRE WEATHER...MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 31, 3:55 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 AM MST MON MAR 31 2014

AZZ004>018-037>040-010715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
355 AM MST MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING PACIFIC LOW WILL BRING BREEZY TO WINDY CONDITIONS
TO ARIZONA TODAY. LOW RELATIVE HUMIDITY COMBINED WITH STRONG
WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF NORTHERN ARIZONA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY.
SEE PHXRFWFGZ OR GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT WINDY CONDITIONS ON TUESDAY WITH CRITICAL FIRE WEATHER
CONDITIONS POSSIBLE ACROSS PORTIONS OF NORTHERN ARIZONA. ON
WEDNESDAY AND THURSDAY...THE LOW PRESSURE SYSTEM WILL MOVE THROUGH
ARIZONA BRINGING A CHANCE FOR LIGHT SNOW ACCUMULATIONS TO
MOUNTAIN AREAS ABOVE 6000 FEET ELEVATION. BREEZY CONDITIONS WILL
CONTINUE.

In the hours before

Local storm report, Mar 31, 9:43 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
943 AM MST MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG CANYON DE CHELLY        36.15N 109.54W
03/30/2014                   APACHE             AZ   PARK SERVICE

&&

EVENT NUMBER FGZ1400022

041

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:01 AM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai16 hr
Mar 31, 3:34 PM MSTRed Flag WarningFGZApache, Coconino, Navajo27 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.